Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 255, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 24, 2006, 9:36 PM EDT for Orange County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2006, 9:36 PM EDT (01:36 UTC)
- Expired
- May 24, 2006, 10:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Orange County, IN
The radar
The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:51 PM EDT, 45 minutes earlier.
Area forecast discussion, May 24, 8:51 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 851 PM EDT WED MAY 24 2006 .UPDATE... PREVIOUS THINKING LOOKS TO BE ON TARGET WITH RESPECT TO THE TIMING OF THE CONVECTION THAT HAS BUBBLED UP TO THE WEST ALONG AN EXTENDED AREA OF CONVERGENCE BEHIND THE WARM FRONT NEAR A DECENT MID LEVEL JET PASSING ACROSS THE LOWER AND MID OHIO VALLEY. A FEW STRONG TO SEVERE WILL BE POSSIBLE ACROSS THE FAR NORTHWESTERN PORTIONS OF THE AREA TONIGHT...WITH GUSTY WINDS AND HAIL BOTH POSSIBLE. A COUPLE OF NICE BOWING SEGMENTS ARE HEADING TOWARDS OR MOVING ACROSS THE WABASH RIVER ATTM. SCATTERED CONVECTION SHOULD CONTINUE OVERNIGHT DIMINISHING SOME AS IT PROPAGATES EASTWARD INTO THE BLUEGRASS AND SOUTH EAST PORTIONS OF THE AREA AS WE GET CLOSER TO DAYBREAK. WILL MAINLY JUST ADJUST FOR THE STEEP DEWPT GRADIENT AND PRECIP TIMING WITH THE UPDATED ZONES. --SCHOTT && .PREV DISCUSSION... (ISSUED 620 PM EDT WED MAY 24 2006) UPDATE... QUICK UPDATE TO REMOVE PRECIP FROM EVENING WORDING WITH BETTER CHANCES AFTER MIDNIGHT WITH THE MCS SOUTHERN REACHES POSSIBLE TO MOVE ACROSS THE MAINLY ALONG THE NORTHERN PORTIONS OF THE REGION ALONG WITH CONVECTION POSSIBLE JUST BEHIND THE WARM FRONT PUSHING EAST INTO THE REGION OVERNIGHT. HAVE LOWERED CLOUD COVER ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA IN THE NEAR TERM. ANOTHER UPDATE WILL BE POSSIBLE LATER TONIGHT TO TIME POSSIBLE PRECIP AN CLOUD COVER ACROSS THE FORECAST AREA. --SCHOTT PREV DISCUSSION... (ISSUED 251 PM EDT WED MAY 24 2006) SHORT TERM (TONIGHT AND THURSDAY)... RECENT SATELLITE IMAGERY SHOWING MOSTLY SUNNY SKIES ACROSS THE FA THIS AFTERNOON. AFTERNOON TEMPERATURES HAVE WARMED NICELY THIS AFTERNOON WITH MID 70S ACROSS THE EASTERN HALF OF THE FA WITH UPPER 70S TO NEAR 80 DEGREES IN THE WEST. FAR WEST KENTUCKY CURRENTLY HAS TEMPERATURES IN THE MID 80S. DECENT DEWPOINT GRADIENT ALSO NOTED WITH LOW TO MID 40 DEWPOINTS IN THE EAST WITH A GRADUAL INCREASE AS ONE HEADS WEST...WITH DEWPOINTS APPROACHING 70 OUT AT PADUCAH. FAIRLY ACTIVE WEATHER PATTERN SETTING UP IN THE SHORT TERM FORECAST PERIOD. STACKED SFC/UPPER LOW OVER THE NORTHERN PLAINS IS FORECAST TO HEAD EASTWARD INTO THE SOUTHERN GREAT LAKES OVER THE NEXT 24 HOURS. ASSOCIATED SFC LOW AND ATTENDING COLD FRONT BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD TOWARD THE OHIO VALLEY AND REACH THE OHIO RIVER BY THU AFTERNOON. IN THE MEANTIME...CAP WILL REMAIN IN PLACE ACROSS MUCH OF THE REGION THIS AFTERNOON AND EVENING. HOWEVER...CONVECTION ACROSS CENTRAL MISSOURI IS FORECAST TO MOVE EAST-SOUTHEAST AND WILL HELP BREAK THE CAP FURTHER EASTWARD. SUBTLE SFC TROF AXIS SHOULD ALLOW CONVECTION TO GET GOING LATER THIS EVENING ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MO. THIS ACTIVITY WILL SHIFT EASTWARD INTO THE WESTERN PORTIONS OF OUR AREA LATER THIS EVENING AND THEN ACROSS THE REMAINDER OF THE FA OVERNIGHT. GFS SOLUTION DURING THE OVERNIGHT APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES. THE NAM SOLUTION IS SIMILAR BUT DOES NOT HAVE THE FEEDBACK PROBLEM. NONETHELESS...WITH PRECIPITATION EXPECTED...HAVE RAISED POPS INTO THE LIKELY CATEGORY OVERNIGHT. UNDER DECENT WAA SCHEME...TEMPERATURES DO NOT APPEAR TO DROP OFF TOO MUCH TONIGHT. GENERALLY LOW TO MID 60S SEEM REASONABLE WITH SLIGHTLY HIGHER READINGS IN THE URBAN AREAS. FOR THURSDAY...CONVECTION FROM THE OVERNIGHT PERIOD IS EXPECTED TO BE PUSHING OUT OF THE FA. WILL KEEP A CHANCE OF POPS IN THE FORECAST FOR EARLY THURSDAY. PARTIAL CLEARING IS EXPECTED TO COMMENCE BY MID TO LATE MORNING. THIS WILL ALLOW TEMPERATURES TO WARM UP INTO THE MID AND UPPER 80S DURING THE AFTERNOON HOURS. WITH FRONTAL BOUNDARY SLOWLY PUSHING IN FROM THE NW...RENEWED CONVECTIVE DEVELOPMENT IS EXPECTED WITH ANTECEDENT WARM/MOIST UNSTABLE AIRMASS IN PLACE. FORECAST SOUNDINGS SHOW RATHER IMPRESSIVE LAPSE RATES WITH GENERALLY UNIDIRECTIONAL FLOW THROUGH THE COLUMN. CONVECTIVE MODE APPEARS TO BE MORE OF A LINEAR TYPE SYSTEM DEVELOPING WITH DAMAGING WINDS LIKELY. ACCORDINGLY SPC HAS OUTLINED THE ENTIRE AREA IN THE SLIGHT RISK FOR THURSDAY. AS MENTIONED ABOVE...TEMPERATURES EXPECTED TO BE SEVERAL DEGREES WARMER ON THURSDAY. GENERALLY HAVE GONE WITH MORE OF A MAV/MET COMPROMISE WHICH YIELDS MID 80S. HIGHER AFTERNOON READINGS ARE POSSIBLE IF SKIES SUFFICIENTLY CLEAR IN THE LATE MORNING/EARLY AFTERNOON. -JARVIS LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... LOOKS LIKE A DEFINITE PATTERN CHANGE TO MUCH WARMER...SUMMERLIKE TEMPS TAKING PLACE BY THE WEEKEND AND CONTINUING THROUGH THE REMAINDER OF THE LONG TERM PERIOD. THE MEAN 500 MB COLD TROUGH THAT HAS MORE OR LESS PERSISTED ACROSS OR NEAR OUR FA THE PAST SEVERAL DAYS WILL FINALLY SHIFT WELL OFF TO OUR EAST DURING THE NEXT COUPLE OF DAYS AND BE REPLACED BY A VERY WARM 500 MB RIDGE. THE GFS FCST 500 MB HEIGHTS IN THE 580 TO 585 PLUS RANGE. THIS WOULD RESULT IN WELL ABOVE NORMAL TEMPS FOR THIS TIME OF THE YEAR. THIS ALSO SHOULD KEEP THE MAIN STORM TRACK WELL TO THE NORTH OF OUR FA THIS TIME TOO. HOWEVER THE MODELS DO INDICATE THAT A WEAK TROUGH AND ASSOCIATED FRONTAL SYSTEM COULD IMPACT OUR FA LATE IN THE PERIOD. DECIDED TO GO WI A CHC OF TRW DURING THE TUESDAY NIGHT AND WEDNESDAY TIME FRAME OF NEXT WEEK BECAUSE OF THIS. THIS AGREES WELL WITH THE HPC FCST TRENDS. WE WILL GO WI CHANCE POPS IN THE 30 PERCENT RANGE. UPPED MAX TEMPS. --21 LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 24, 3:52 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT WED MAY 24 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 252 PM CDT WED MAY 24 2006 /352 PM EDT WED MAY 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN AREAS MAINLY WEST OF INTERSTATE 65. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT ACROSS THE OUTLOOK AREA. SOME OF THE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A SLOW MOVING COLD FRONT IS FORECAST TO MOVE INTO THE OHIO VALLEY THURSDAY AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING...MAINLY ACROSS THE SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. AS THE COLD FRONT APPROACHES THE OHIO RIVER THURSDAY AFTERNOON...THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE OUTLOOK AREA. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THURSDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE OUTLOOK AREA THURSDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS FRIDAY MORNING SOUTH AND EAST OF A LINE FROM FRANKLIN IN SIMPSON COUNTY TO BOWLING GREEN AND EAST TO RUSSELL SPRINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THURSDAY AFTERNOON AND EVENING. JARVIS
In the hours before
Special weather statement, May 24, 9:10 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 910 PM EDT WED MAY 24 2006 INZ076-083-084-250215- CRAWFORD-DUBOIS-ORANGE- 910 PM EDT WED MAY 24 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO SOUTH CENTRAL INDIANA... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF BLOOMFIELD TO 7 MILES EAST OF PETERSBURG TO PATOKA...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF BEDFORD TO 7 MILES EAST OF PETERSBURG TO PRINCETON...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR PAOLI BY 950 PM EDT. NEAR ENGLISH BY 1015 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND 92. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. CALLAHAN
Local storm report, May 24, 9:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 PM EDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL PORTERSVILLE 38.50N 86.98W
05/24/2006 M0.50 INCH DUBOIS IN AMATEUR RADIO
&&
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:49 AM EDT | Severe Thunderstorm Warning | LMK | Hancock | 41 min |
| May 25, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 34 min |
| May 25, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 43 min |
| May 25, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 52 min |
| May 25, 7:21 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 24 min |
| May 25, 7:23 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 52 min |
| May 25, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 44 min |
| May 25, 7:39 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 51 min |
| May 25, 7:41 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 34 min |
| May 25, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| May 25, 7:57 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 33 min |
| May 25, 7:59 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| May 24, 9:29 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 46 min |
| May 25, 5:08 PM EDT | Tornado Warning | LMK | Dubois | 37 min |
| May 25, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 29 min |
| May 25, 5:46 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 44 min |
| May 25, 5:48 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 25, 5:49 PM EDT | Severe Thunderstorm Warning | LMK | Crawford | 41 min |
| May 25, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 52 min |
| May 25, 6:19 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 41 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 50 min |
| May 25, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 46 min |
| May 25, 7:38 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 22 min |
| May 25, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.